Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 63, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2001, 6:13 AM CDT for Davidson County, Rutherford County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2001, 6:13 AM CDT (11:13 UTC)
- Expired
- May 21, 2001, 6:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WUUS54 KOHX 211114 SVRBNA TNC037-149-211145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 613 AM CDT MON MAY 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF NASHVILLE NORTHWESTERN RUTHERFORD COUNTY IN TENNESSEE * UNTIL 645 AM CDT * AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 21 MILES WEST OF BELLE MEADE TO 18 MILES SOUTH OF FOREST HILLS...MOVING NORTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... FOREST HILLS AT 635 AM CDT BELLE MEADE AT 640 AM CDT 6 MILES WEST OF LA VERGNE AT 645 AM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:11 AM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 21, 3:11 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT MON MAY 21 2001 SURFACE LOW IS CENTERED OVER SOUTHEAST IOWA WITH THE ASSOCIATED COLD FRONT STRETCHING SOUTHWESTWARD THROUGH SOUTHEAST OKLAHOMA AND THENCE WESTWARD THROUGH NORTH TEXAS INTO NEW MEXICO. A PACIFIC NORTHWEST SURFACE RIDGE HAS BEEN PUSHING INTO THE PLAINS WITH THE FRONT BEING PUSHED SOUTHEASTWARD AT ALMOST 30 KT. IN THE UPPER LEVELS...H5 LOW AND ASSOCIATED TROUGH CONTINUES TO PUSH SOUTHEASTWARD INTO THE GREAT PLAINS. UPPER JET DIVES SOUTHEASTWARD THROUGH ALBERTA INTO COLORADO AND THEN TURNS NORTHWARD THROUGH MINNESOTA. A SECOND SOUTHERLY JET IS NOTED ACROSS LOWER BAJA NORTHEASTWARD THROUGH CENTRAL TEXAS INTO CENTRAL ALABAMA. THE TROUGH AND ASSOCIATED MASS DIVERGENCE WITH THE 2 JET STRUCTURE HAS BEEN GENERATING STRONG THUNDERSTORM ACTIVITY OVER THE LOWER PLAINS FOR THE LAST SEVERAL HOURS. MODELS BRING THE CANADIAN TROUGH SOUTHEASTWARD FORMING A CLOSED H5 LOW OVER THE OHIO VALLEY AND GREAT LAKES BY WEDNESDAY. THEY FIDDLE WITH FOR 48 HRS BEFORE PUSHING IT NORTHEASTWARD THROUGH NEW ENGLAND BY THE END OF THE WEEK. MODELS SEEM TO BE IN A LITTLE BIT BETTER AGREEMENT ON FRONTAL TIMING...WITH THE CONSENSUS BEING MONDAY EVENING FOR BNA AND MONDAY NIGHT AFTER MIDNIGHT FOR CROSSVILLE. SELS OUTLOOK FOR THE ASSOCIATED CONVECTION IS IN THE SLIGHT RISK AREA. THE DUAL JET STRUCTURE NOTED ABOVE SEEMS TO MELD INTO A SINGLE JET WITH A 130KT SPEED MAX OVER NORTH MISSISSIPPI BY TUESDAY AM. IT SEEMS TO TRY AND RESUME ITS DUAL JET STRUCTURE BY THU AM WITH ONE JET FROM WESTERN KANSAS LOOPING AROUND THE BASE OF THE TROUGH THROUGH EAST TENNESSEE AND A SECOND JET FROM SOUTHWEST TO NORTHEAST OVER NORTHERN FLORIDA. WHILE POSSIBLE SEVERE ACTIVITY IS A CONCERN...THE MORE OMINOUS POSSIBILITY IS HEAVY RAINFALL RESULTING FROM THE DUAL JET STRUCTURE AND ITS ASSOCIATED DYNAMICS. THE MODELS SKILL AT PREDICTING 24 HR TWO INCH OR BETTER RAINFALL AMOUNTS IS HISTORICALLY BAD. HOWEVER...IM NOT JUMPING ON THE HEAVY RAIN BANDWAGON JUST YET. AVN SEEMS TO HAVE BACKED OFF SLIGHTLY ON THE 850 TEMP FORECAST. YSTDA IT SAW A -2C TEMP OVER BNA BY TUE EVENING AND THE CURRENT RUN TAKES ITS NO LOWER THAN 0C. POPS AND TEMPS SEEMS TO BE IN THE BALL PARK WITH A FEW MOSTLY MINOR ADJUSTMENTS. BNA TE 079/059 065/045 066 18873 CSV TW 076/058 060/041 061 18795 .BNA...NONE. JLM
In the hours before
Special weather statement, May 21, 5:30 AM CDT, 43 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-221030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON MAY 21 2001 A COLD FRONT WILL APPROACH MIDDLE TENNESSEE LATE TODAY AND PASS TO THE EAST BY EARLY TUESDAY MORNING. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND HAIL. ACTIVATION OF EMERGxENCY MANAGERS AND STORM SPOTTER GROUPS IS POSSIBLE THROUGH SUNRISE TUESDAY. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ANY CHANGES. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 43 min |
| May 20, 7:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 35 min |
| May 20, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 29 min |
| May 20, 8:15 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| May 21, 12:20 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 25 min |
| May 21, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 32 min |
| May 21, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 34 min |
| May 21, 6:02 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.